Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/63862
Title: A robust Markowitz mean-variance portfolio selection model with an intractable claim
Authors: Hou, D
Xu, ZQ 
Issue Date: 2016
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on financial mathematics, 2016, v. 7, no. 1, p. 124-151 How to cite?
Journal: SIAM journal on financial mathematics 
Abstract: This paper studies a robust Markowitz mean-variance model where an intractable claim is involved in the terminal wealth. The term “intractable claim” refers to claims (rewards or losses) that are completely irrelevant to the underlying market. The payoffs of such claims cannot be predicted or hedged based on the underlying financial market even if the information of the financial market is increasingly available to the investor over time. The target of the investor is to minimize the variance in the worst scenario over all the possible realizations of the underlying intractable claim. Because of the time-inconsistent nature of the problem, both the standard penalization approach and the duality method used to tackle robust stochastic control problems fail in solving our problem. Instead, the quantile formulation approach is adopted to tackle the problem and an explicit closed-form solution is obtained. The properties of the mean-variance frontier are also discussed.
URI: http://hdl.handle.net/10397/63862
EISSN: 1945-497X
DOI: 10.1137/15M1016357
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

2
Citations as of Oct 18, 2017

WEB OF SCIENCETM
Citations

1
Last Week
0
Last month
Citations as of Oct 18, 2017

Page view(s)

33
Last Week
2
Last month
Checked on Oct 16, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.